Jump to content

Photo

Initial Breakout From Antibiotics Tetracycline Doxycycline Minocycline

antibiotics doxycycline tetracycline minocycline

5 replies to this topic

#1 cherrycat

cherrycat

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 3
About Me
  • Joined: 10-March 12

Posted 07 April 2012 - 09:39 PM

Hi all!

Just wanted to share that I have been on doxycycline for exactly a month now. Last week, (my third week in) I started to break out in a very strange way that I never have before (initial breakout??)

I am used to getting cystic/nodular acne. This breakout is different....just many small bumps, with an immediate head (And they heal in a day or two, probably helped by doxy). So beginning at 3 weeks into doxy, my face has strange patches of these little bumps! Is it an initial breakout of some sort?
This is very very strange for me, because I never get these kinds of small pimples, ever. And these are located even in places I rarely break out in.

So I am wondering, if you experienced an initial breakout on any antibiotics?

Preferably, I'd like to hear from those who did not start tretinoin/ Retin A, Differin, etc at the same time as antibiotics... because those themselves cause a bad IB, and there are other posts on that!

So...did you get an IB after starting antibiotics?
If so, when did it start? How long did it last?
Also, what kind of pimples/ breakout was it and location? And what kind of acne did you have before?

I just thought it might be good to have a post about people's initial breakouts, so that others can see what is normal and what is not! There is always the possibility that this may be an allergic skin reaction, which antibiotics do cause (look up the side effects).

I am actually pretty scared this might be some reaction...my skin is dry too.... I am thinking to wean off doxy....and quick!

Edited by cherrycat, 13 April 2012 - 09:21 PM.


#2 frackgirl33

frackgirl33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Gallery Images: 44
    Blog Entries: 11
    Likes: 10
About Me
  • Gender:Female
  • Joined: 11-December 11

Posted 08 April 2012 - 12:53 AM

I broke out around my 3rd week of doxy. I typically get hard, sore breakouts on my jawline and sides of my face. Those spots never get heads and pop, but instead are hard and linger. But this break out was definitely different. Can't remember EXACTLY where I got the spots (I think I recorded it in my blog), but I remember having one near my nose, which is a place I never get spots. I think it popped too...definitely wasn't one of the hard spots like on my jawline. It was much smaller. It only lasted about a week, and since it cleared up I've been the clearest I've been in a REALLY long time! I've been 100% clear for 3 or 4 days now. Just finished my 1st bottle of doxy around the end of last week or so... I started using tretinoin, etc about 5 months ago so it was definitely not an IB from that, and honestly I never even thought about this weird breakout being an IB from the doxy until I just read this post. I can't say 100% that it was an IB from the doxy, but it's definitely a possibility. However, my skin is not dry at all, it's actually gotten much oilier recently.

#3 AuguriesofInnocence

AuguriesofInnocence

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 431
    Gallery Images: 3
    Likes: 84
About Me
  • Gender:Female
  • Location:United States
  • Interests:Being happy no matter what.
  • Joined: 03-April 12

Posted 08 April 2012 - 07:55 AM

Ive never gotten an initial break out from antibiotics in fact they start to help almost immediately, from the third day of taking mini 100mg twice a day I see improvement. Any kind of antibiotics do this whether they are for acne or say, a sinus infection. But my acne is pretty mild. Maybe you are allergic to doxy, my mother is allergic to some antibiotics and had spots all over her face and swelling. They shouldnt be making it worse, if youre taking them to clear acne. Maybe you should call your doctor and see what he/she says.
I wish you luck in getting clear as fast as possible!

#4 cherrycat

cherrycat

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 3
About Me
  • Joined: 10-March 12

Posted 08 April 2012 - 10:09 AM

Thanks frackgirl! Yes I get similar acne as you, around TOM on jawline and chin...but also cheeks. It sounds like your doing well and if you had an IB, it was no big deal! Hope all goes smooth sailing and your skin will be great!

It's hard to tell what is going on ....because 3 week mark is a typical IB time....

In general, YES it appears doxy is keeping my cystic/nodular acne at bay. On the other hand, I have many weird small pimples, and in areas i don't usually break out in (like nose).

Maybe that is why those terrible skin reactions are primarily caused by antibiotics....the antibiotics help keep everything clean and not inflamed, so you do not notice that something is wrong..... until it gets out of control!

I think auguries is right...It should get better not worse!! Maybe some initial purging of what you have deep in your skin...but not a brand new type of problem that never existed before...

Makes me confused what to do...people say it gets better from now on so I should keep going, but what if this is a weird reaction?

Edited by cherrycat, 13 April 2012 - 09:30 PM.


#5 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,484
    Likes: 159
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 08 April 2012 - 10:30 AM

yeah i agree with AuguriesofInnocence in that antibiotics start working right away and that there is no initial breakout. my derm told me this a long time ago when i was hesitant to take antibiotics and she made sure to tell me not worry because they are only going to help clear my skin and that you cant get an initial breakout from taking them. now if you are allergic that is different so you might want to get that checked out. when i was allergic to bactrim i ended up getting a rash all over my body. it was awful and i had to take steroids for 5 days.

#6 cherrycat

cherrycat

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 3
About Me
  • Joined: 10-March 12

Posted 13 April 2012 - 09:26 PM

Update: Stopped taking doxy 5 days ago. Strange breakout immediately stopped.

So probably this was some reaction to the antibiotic. I don't think it was an allergic reaction... i think it is just that doxy makes your skin sensitive (e.g. to light).

Maybe it is even caused by blue light therapy which I did a couple of times, however maybe not since I got it in places where I did not use the light.

Anyways, hopefully everyone will be careful when using antibiotics. What you may think is an "initial breakout" may actually be skin sensitivity caused by the antibiotic!

Edited by cherrycat, 19 April 2012 - 11:11 PM.





1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users